Ask a doctor

I Dont Want to Finish my One Month Accutane Dose. Will There Be Any Side Effects?

I'm afraid of the side effects to be honest..so if I decided to stop the 4 week (one month) 20mg dose that my dermatologist gave me, after taking it for 11 days , will there be any side effects? like, dropped immune system, etc. Please help me to decide..

Doctor Answers (2)

Accutane side effects

+2

Like the doctor from Las Vegas said,  Accutane is quite safe when used appropriately.  I agree 100 % with his post.   My opinion is that Accutane in the short term (5 months) is far safer than long term antibiotics.  I have had to take many patients off the "traditional" acne medications due to side effects and have even had three hospitalized.  I have never seen that level of side effects with Accutane.   I have also taken it personally.  Having said that, you will suffer no ill effects from the very low dose and the very short time you were on it.  If you do decide to continue, please be sure you are taking the appropriate dose or taking it longer than 5 months if you opt for the low doasge.  We do know that for the best results, a certain cumulative dose is necessary.  Make sure you are seeing a board certified dermatologist. Best to you.


Sacramento Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Stopping Accutane, Any Side Effects

+2

To answer your question, you will have nothing if you took the drug for only 11 days. 20mg is an exceptionally low dose. So, if you want to stop, it will not affect you. But you will need to consult your physician for alternative medications or prescriptions, because you cannot expect to have any improvement in your acne after only 11 days.

I have prescribed Accutane for nearly 30 years. I have taken it myself, and prescribed it for many of my family members. I truly think it is a wonderful drug that has a bad reputation, largely focused around fear. I have not seen many of the proposed "side effects" of Accutane, as long as it's taken correctly, under the care of a physician. You will have dry skin and lips, and possibly bloody noses. You may have higher triglycerides while on the drug, but those will resolve within just a few months of being off of it. I have not seen any of the following: depression, muscle weakness or atrophy, Crone's disease or intestinal problems, immune problems. I am deeply saddened that a drug like Accutane creates such fear because it is one of the best medications for long-term, sustained improvement of acne.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.